Alert archive / Texas / Wind Advisories in 2025

Wind Advisory 6, NWS Brownsville, TX

March 6, 2025Cameron County, Hidalgo County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Mar 6, 2025, 2:30 AM CST for Cameron County, Hidalgo County, Willacy County, Texas. It took effect at Mar 6, 2025, 1:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2025, 2:30 AM CST (08:30 UTC)
In effect from
Mar 6, 2025, 1:00 PM CST
Expired
Mar 6, 2025, 7:00 PM CST
In force
6 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 57 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 8.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2025-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2025-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1851 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

073 
WWUS74 KBRO 060830
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
230 AM CST Thu Mar 6 2025

TXZ253>255-353-061800-
/O.NEW.KBRO.WI.Y.0006.250306T1900Z-250307T0100Z/
Southern Hidalgo-Inland Willacy-Inland Cameron-Northern Hidalgo-
Including the cities of Mission, McAllen, Pharr, Brownsville,
Raymondville, Harlingen, Edinburg, San Manuel, and Weslaco
230 AM CST Thu Mar 6 2025

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CST THIS 
EVENING...

* WHAT...Southeast winds 25 to 30 mph with gusts up to 35 mph 
  expected.

* WHERE...Inland Cameron, Inland Willacy, Northern Hidalgo, and 
  Southern Hidalgo Counties.

* WHEN...From 1 PM this afternoon to 7 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Gusty winds will blow around unsecured objects, such as garbage 
cans, outdoor furniture, and trampolines. If there is time, trim or 
remove dead tree limbs.

&&

$$

Tomaselli
2 follow-up statements
972 
WWUS74 KBRO 061515
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
915 AM CST Thu Mar 6 2025

TXZ253>255-353-070100-
/O.CON.KBRO.WI.Y.0006.250306T1900Z-250307T0100Z/
Southern Hidalgo-Inland Willacy-Inland Cameron-Northern Hidalgo-
Including the cities of Harlingen, Raymondville, Brownsville,
Mission, Edinburg, San Manuel, McAllen, Pharr, and Weslaco
915 AM CST Thu Mar 6 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM 
CST THIS EVENING...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Inland Cameron, Inland Willacy, Northern Hidalgo, and 
  Southern Hidalgo Counties.

* WHEN...From 1 PM this afternoon to 7 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Gusty winds will blow around unsecured objects, such as garbage 
cans, outdoor furniture, and trampolines. If there is time, trim or 
remove dead tree limbs.

&&

$$

AM
200 
WWUS74 KBRO 070056
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
656 PM CST Thu Mar 6 2025

TXZ253>255-353-070200-
/O.EXP.KBRO.WI.Y.0006.000000T0000Z-250307T0100Z/
Southern Hidalgo-Inland Willacy-Inland Cameron-Northern Hidalgo-
Including the cities of McAllen, Weslaco, Brownsville, Mission,
San Manuel, Harlingen, Raymondville, Pharr, and Edinburg
656 PM CST Thu Mar 6 2025

...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING...

The threat has ended.

$$

60-BE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Mar 5, 10:55 PM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Mar 5, 10:55 PM CST, 3 hours 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1055 PM CST Wed Mar 5 2025

...New AVIATION...

.SHORT TERM...
(Tonight through Thursday night)
Issued at 1259 PM CST Wed Mar 5 2025

Key Messages:

- Above normal high temperatures and breezy southeasterly winds are
expected across Deep South Texas.

- Elevated fire weather concerns continue across the region.

- Moderate risk of rip currents along the Lower Texas beaches.

Another cool night is expected across Deep South Texas tonight as
surface high pressure gradually shifts east over the Southern
Plains. The combination of calm to light winds and clear skies will
promote efficient radiational cooling processes and allow for low
temperatures to fall into the 50s region wide, with the exception
being along the Lower Texas beaches where lows will fall into the
low 60s. Low level southeasterly to southerly flow and surface winds
are expected by Thursday morning, which will allow for a gradual
increase in Gulf moisture. Wind speeds will increase by mid to late
morning in response to a tightening pressure gradient as an upper
level system digs into the Rockies. Sustained southeast winds of
around 15-25 MPH with gusts up to 35 MPH are likely through the
afternoon hours. A brief Wind Advisory may be needed along the
immediate coast as occasional wind gusts to 40 MPH cannot be ruled
out, but will hold off on an issuance for now and continue to
monitor trends.

The combination of breezy winds, warm temperatures, and low
afternoon relative humidity values will result in elevated fire
weather concerns during the afternoon hours tomorrow. RH values will
range from the upper 20s to around 35 percent along and west of US-
281, around 40 percent along the I-69 corridor, and closer to 50-60
percent along the immediate coast. With cured fuels and 20 ft winds
upwards of 15 MPH region wide, borderline Fire Danger Statement
criteria will be met for at least Zapata, Jim Hogg, Brooks, Starr,
and Hidalgo counties for tomorrow afternoon.

Otherwise, high temperatures tomorrow afternoon will range from the
mid 70s along the immediate coast to mid 80s further inland. For
Thursday night, the return of low level southerly to southeasterly
flow will yield low temperatures mostly in the 60s region wide.

&&

.LONG TERM...
(Friday through next Wednesday)
Issued at 1259 PM CST Wed Mar 5 2025

Quiescent (dry and tranquil) weather conditions are expected to
persist through extended with sfc high pressure systems and a mainly
zonal flow aloft pattern in place. Temperatures are expected to
fluctuate through the period as a cold front is expected to sweep
through the forecast area on Saturday.

Ahead of the next cold front, daytime high temperatures are expected
to rise in the 80s and 90s (warmer than normal) across much of Deep
South Texas and the Rio Grande Valley. Following the cold fropa and
with a full cool and dry air regime in place, Sunday may be our
coolest day of the week as temperatures are progged to hold just in
the low to mid 70s (cooler than normal) across the region.
Temperatures look to rebound once again early next week as a return
flow out of the south develops. Daytime highs are expected to be in
the mid to upper 70s on Monday. 80s return to the region on Tuesday,
and 90s to much of the region by Wednesday.

We'll have to monitor relative humidity (RH) and wind trends for
potential fire weather issues/concerns following the cold front over
the weekend and possibly into the early parts of next week,
particularly for areas along/west of IH-69E.

&&

.AVIATION...
(06Z TAFS)
Issued at 1043 PM CST Wed Mar 5 2025

VFR conditions are expected to continue through the TAF period.
Winds are expected to shift southeasterly and become gusty shortly
after sunrise, and remain elevated through the day. Otherwise,
clear to mostly clear skies and unrestricted visibilities are
expected to persist through the period.

&&

.MARINE...
Issued at 1259 PM CST Wed Mar 5 2025

Tonight through Thursday night...Generally favorable marine
conditions are expected tonight over the Gulf waters and Laguna
Madre. However, Small Craft Exercise Caution conditions return by
mid to late morning tomorrow in response to a tightening pressure
gradient. Expect moderate to breezy south to southeast winds and
low to moderate seas. Wind gusts may reach Small Craft Advisory
criteria for a few hours tomorrow afternoon.

Friday through Wednesday Night....Exercise Caution conditions on
Friday are expected to improve to moderate seas over the weekend.
Small Craft Advisory (SCA) conditions are expected to develop
Saturday night into Sunday following the passage of a cold front.
By Sunday evening into MOnday, marine conditions are expected to
improve to SCEC, before becoming even more favorable Monday
through Wednesday of next week with low to moderate seas and
winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE             56  77  66  85 /   0   0   0   0
HARLINGEN               53  81  63  90 /   0   0   0   0
MCALLEN                 57  84  66  95 /   0   0   0   0
RIO GRANDE CITY         54  86  62  94 /   0   0   0   0
SOUTH PADRE ISLAND      60  71  65  76 /   0   0   0   0
BAYVIEW/PORT ISABEL     56  75  63  83 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

SHORT TERM...22
LONG TERM....23
AVIATION...60-BE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 2:54 AM CSTSmall Craft AdvisoryBRO27 hr
Mar 6, 2:55 AM CSTRip Current StatementBROCameron, Kenedy, Willacy27 hr

Nearby

Wind Advisories in Texas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.